View Full Version : Help me please/rant

05-26-2015, 10:30 AM

I have been a long time lurker here.

Bit of background - I started to lose my hair during my second year of university (2 years ago). I am a medical student and i get pretty stressed. However, this disease has absolutely ruined me. I can no longer look at myself in the mirror.
TBH I only have a receding hairline. I was born with an uneven hairline and used to push my fringe to cover it. Now I cut it short in an attempt to minimise the thinning/recession.

I tried finasteride for 2 months and got some bad side effects on it. Gynae and ED.
I then tried minoxidil and have been on it for 2 years. The minoxidil helped keep my hair to a pretty good standard for a year. I then decided to incorporate RU58841 30mg. I experienced mild Gynae and sometimes some ED. It seems to talk much longer to reach an erection and i can't seem to hold it for any time. The quality of my semen is the same however.
All of a sudden my MPB seemed to get worse with the sides of my head becoming extremely warm and inflamed and the hairs becoming extremely easy to pull out.
I have a feeling RU isn't working anymore. I have bumped it up to 50mg which seemed to have stopped the shed. However, I am really worried about the sides as i can't even have fulfilling sex with the girl I'm seeing at the moment.

All i want is to wake up in the morning. Look at myself in the mirror and be happy with how i look. Instead of standing trying to comb my hair to some sort of acceptable style.
I want to be able to live my life as a 23 year old. I feel shackled and seeing everyone around me with a full head of hair makes me so depressed.
I have thoughts of just getting a knife and ending it. I know suicide is a ridiculous concept and i don't have the balls to do it. But I'm worried one day i might just flip and do something i will regret.

Im going to currently stick with RU and minoxidil and take zinc/st johns wort to combat the sides. I can only pray that follicept works. If not I'm going to have to buzz it down and accept the comments that will follow. **** this life. I wasn't meant to be live like this. My father has a complete head of hair as does my grandfather. I got it from my mums side and the ****ed up thing is I feel like i don't want to talk to her. I feel its her fault. Im a total mess.

05-26-2015, 10:54 AM
hey man it sounds like you are in a pretty bad way. Honestly hair loss bums so much. Im only 20 and have receded like no other. Look you are med student, doing something fantastic and it will be worth all the effort you put in. You have a great chance to do a job with great personal satisfaction. However as you said it can be very stressful and I know how hairloss exacerbates things.

Maybe go and talk to a professional? get some help? In these meetings you wont only learn how to get over hairloss and the shit feelings that come with it, but you're gonna learn how to not stress as much, how to deal with it and I guess that will only aid with your profession. I dropped out of Uni because of many issues I couldn't deal with at the time, actually coincidently I hadn't even paid attention to my hairloss then. Your uni or college or w/e will probably have someone there to help with student health, i'm sure they have a confidential support system in place.

And as a future doc yourself, don't loose hope in what medicine could do for you in the future. And when something comes about but is extortionately priced you are the one who is going to benefit for not throwing in the towel now :) And as for your mum, talk to her about it. Mine remembers when her brother went through it and she only wishes she had known how genetics works haha.

Go see a GP, say look I want to try fin but last time I swear it gave me Gyno. Maybe go on 0.5mg ED or EOD or 1mg EOD. Talk about it with your doc. Make sure you can come back after every month and he can check? All these little things can really help to reduce the stress.

05-26-2015, 11:24 AM
I'm pretty much in the same problem as you. I'm in med school and only 21 to lose my hair. It is incredibly stressful. You stress about med school, and the cherry on the sundae is that you stress more about hair. I can't focus on studying for more than 15 mins at a time because my head tingles with pain (where I lose my hair), as if to remind me "while you sit here trying to become a person who helps other people you are wasting your youthful years cramped in a room memorizing infinite things".

I'll agree, I've contemplated suicide many times, but like you I don't think I will ever do it. I've gotten to the point where I'm not myself around people, not like I used to be.

I've just started propecia 4 days ago, if I get side effects I am dropping this medicine and shaving my head. I dread a shaved head. I have a flat head, unibrow (which I pluck) and a huge head and a skinny body. All this was covered by hair. So, don't think I am a good looking buzz head.

At this point I'm convincing myself that even if I'm ugly as f*** I can still make it in this world just by the fact I'll be a doctor. It does make me furiously angry that all my classmates have full heads of hair. I have almost zero confidence now. I'm pissed at this fact more than any other. I'm a good fellow, never done wrong to anyone... I don't deserve this. No good person does. Yet, it is happening and we must cope how we can.

05-26-2015, 11:55 AM
I'm 23 and so far my combover still does the trick. However, no matter what I do (trialing AAPE is a last hope for me), my hair continues to thin down. It used to bum me out until I realized recently how damn good / convenient / not-noticeable the wigs / hairpieces out there are nowadays. I've been doing some research into Northwest Lace wigs and Hair Director - but check out the forum on Northwest Lace - people look damn good with wigs.

05-26-2015, 12:16 PM
Something said by someone on this forum once gave me all the motivation I needed: "Try everything." The solution isn't a brand new, unknown science: some people have resolved this with negligible side effects, you can too.

15% Minoxidil
Topical Finasteride
Dutasteride (some people who have sides on finasteride have actually reported no sides on dutasteride)
Hair transplants